MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PROBETEC¿ NEISSERIA GONORRHOEAE (GC) QX ASSAY GRAY AMP REAGENT PACK; DNA REAGENTS, NEISSERIA

BECTON, DICKINSON & CO. (SPARKS) BD PROBETEC¿ NEISSERIA GONORRHOEAE (GC) QX ASSAY GRAY AMP REAGENT PACK; DNA REAGENTS, NEISSERIA
Catalog Number 442842
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd probetec¿ neisseria gonorrhoeae (gc) qx assay gray amp reagent pack patient sample tested positive for gc however when retested patient was gc negative.The following information was provided by the initial reporter: customer reports one patient sample with a discrepant gc result while using cat 442842 lot 2348937.Per customer, a ct/gc specimen was tested on (b)(6) 2023 and it was positive for gc.Provided called customer on (b)(6) 2023 asking for specimen to be repeated as patient should not be positive.Patient had testing done at another facility and gc result was negative.Customer could not provide the name of the other facility or the instrumentation/methodology used.Last ct/gc em were performed on (b)(6) 2023.Customer alternates every other month with hpv.Ct/gc only performed once a week.Customer will repeat the specimen on (b)(6) 2023 with the rest of the new specimens and em.Per customer, the specimen had a very low value in the report.Follow up email sent to customer requesting result print out.If yes, detailed erroneous results (include # of errors and type): gc result was reported as positive.Patient questioned the results and a new test was performed at a different facility and the result was negative.Provided contacted customer to repeat testing from original sample.Patient has not been treated.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd probetec¿ neisseria gonorrhoeae (gc) qx assay gray amp reagent pack patient sample tested positive for gc however when retested patient was gc negative.The following information was provided by the initial reporter: customer reports one patient sample with a discrepant gc result while using cat 442842 lot 2348937.Per customer, a ct/gc specimen was tested on (b)(6) 2023 and it was positive for gc.Provided called customer on (b)(6) 2023 asking for specimen to be repeated as patient should not be positive.Patient had testing done at another facility and gc result was negative.Customer could not provide the name of the other facility or the instrumentation/methodology used.Last ct/gc em were performed on (b)(6) 2023.Customer alternates every other month with hpv.Ct/gc only performed once a week.Customer will repeat the specimen on (b)(6) 2023 with the rest of the new specimens and em.Per customer, the specimen had a very low value in the report.Follow up email sent to customer requesting result print out.If yes¿detailed erroneous results (include # of errors and type): gc result was reported as positive.Patient questioned the results and a new test was performed at a different facility and the result was negative.Provided contacted customer to repeat testing from original sample.Patient has not been treated.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd integrated diagnostic systems initiated an investigation into discrepant results on the ctqx/gcqx assay on the bd viper lt system (catalog # 442842, batch # 2348937).Bd investigation required review of the batch history records, functional analysis on customers reported reagent batches and complaint trending review.The batch history records were reviewed and no discrepancies were noted.Functional analysis on the customers reported reagent batches were performed and the results met acceptance criteria.We were unable to confirm the customers complaints.There are no current trends associated with discrepant results on the ctqx/gcqx assay on the bd viper lt system.Bd apologizes for any inconvenience.If there are any questions or concerned, please so not hesitate to contact bd technical services.

Brand Name
BD PROBETEC¿ NEISSERIA GONORRHOEAE (GC) QX ASSAY GRAY AMP REAGENT PACK
Common Device Name
DNA REAGENTS, NEISSERIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17663467
Report Number1119779-2023-00964
Device Sequence Number12343329
Product Code LSL
UDI-Device Identifier00382904428426
UDI-Public00382904428426
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K140448
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Catalogue Number442842
Device Lot Number2348937
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown